Amphetamine Abuse Related Acute Myocardial Infarction.

Case Rep Cardiol 2016 21;2016:7967851. Epub 2016 Feb 21.

Division of Cardiology, Howard University Hospital, 2041 Georgia Avenue, Washington, DC 20060, USA.

Amphetamine abuse is a global problem. The cardiotoxic manifestations like acute myocardial infarction (AMI), heart failure, or arrhythmia related to misuse of amphetamine and its synthetic derivatives have been documented but are rather rare. Amphetamine-related AMI is even rarer. We report two cases of men who came to emergency department (ED) with chest pain, palpitation, or seizure and were subsequently found to have myocardial infarction associated with the use of amphetamines. It is crucial that, with increase in amphetamine abuse, clinicians are aware of this potentially dire complication. Patients with low to intermediate risk for coronary artery disease with atypical presentation may benefit from obtaining detailed substance abuse history and urine drug screen if deemed necessary.

Download full-text PDF

Source
http://dx.doi.org/10.1155/2016/7967851DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4779519PMC
March 2016
2 Reads

Publication Analysis

Top Keywords

amphetamine abuse
12
myocardial infarction
12
acute myocardial
8
amphetamines crucial
4
associated amphetamines
4
infarction associated
4
crucial increase
4
aware dire
4
abuse clinicians
4
subsequently myocardial
4
increase amphetamine
4
clinicians aware
4
amphetamine
4
men emergency
4
cases men
4
report cases
4
emergency department
4
department chest
4
palpitation seizure
4
dire complication
4

References

(Supplied by CrossRef)

2011

Catheterization and Cardiovascular Diagnosis 1997

Netherlands Journal of Critical Care 2014

Similar Publications